Alert archive / Kansas / Wind Advisories in 2010
Wind Advisory 9, NWS Topeka, KS
NWS Topeka, KS issued this wind advisory at Sep 6, 2010, 3:34 AM CDT for 12 counties in Kansas. It took effect at Sep 6, 2010, 10:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 6, 2010, 3:34 AM CDT (08:34 UTC)
- In effect from
- Sep 6, 2010, 10:00 AM CDT
- Expired
- Sep 6, 2010, 6:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Topeka, KS
Counties Anderson County, KS, Brown County, KS, Coffey County, KS, Douglas County, KS, Franklin County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Morris County, KS, Osage County, KS, Shawnee County, KS, Wabaunsee County, KS
The radar
The Topeka radar (KTWX), 46 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 8.6 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 133 J/kg
- Mixed-layer CIN
- -653 J/kg
- Mixed-layer LCL
- 2167 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 377 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
851 WWUS73 KTOP 060834 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 334 AM CDT MON SEP 6 2010 ...A WIND ADVISORY IS IN EFFECT FROM 10 AM THIS MORNING THROUGH 6 PM THIS EVENING... .A TIGHT SURFACE PRESSURE GRADIENT WILL DEVELOP AHEAD OF AN APPROACHING COLD FRONT TODAY. THE COMBINATION OF THE TIGHT SURFACE PRESSURE GRADIENT AND STRONGER WINDS ALOFT MIXING DOWN TO THE SURFACE WILL CAUSE STRONG SOUTHERLY WINDS OF 30 TO 35 MPH...WITH GUSTS OF 45 TO 50 MPH TO DEVELOP BY MID MORNING ACROSS NORTHEAST AND EAST CENTRAL KANSAS. THE STRONG WINDS WILL CONTINUE THROUGH THE AFTERNOON HOURS. KSZ012-024-026-037>040-054>056-058-059-061645- /O.NEW.KTOP.WI.Y.0009.100906T1500Z-100906T2300Z/ BROWN-JACKSON-JEFFERSON-MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON- OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...HIAWATHA...TOPEKA...LAWRENCE... EMPORIA...OTTAWA 334 AM CDT MON SEP 6 2010 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT THIS EVENING. * TIMING...SOUTH TO SOUTHWEST WINDS WILL INCREASE TO ADVISORY LEVELS BY MID MORNING AND CONTINUE THROUGH THE AFTERNOON HOURS. * WINDS...SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 30 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH. * IMPACTS...DRIVING WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS MAY BE BLOWN ABOUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. && $$
3 follow-up statements
752 WWUS73 KTOP 061613 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 1113 AM CDT MON SEP 6 2010 ...A WIND ADVISORY CONTINUES THROUGH 6 PM CDT... .STRONG SOUTHERLY WINDS RANGING FROM 30 TO 35 MPH WITH GUSTS NEAR 45 MPH WILL OCCUR THROUGH 6 PM. DEEPENING LOW PRESSURE IN THE PLAINS AND STRONGER WINDS ALOFT MIXING DOWN TO THE SURFACE WILL PRODUCE THE STRONG AND GUSTY WINDS. A COLD FRONT WILL MOVE THROUGH NORTHEAST KANSAS TONIGHT TURNING THE WINDS TO THE NORTHWEST WITH A GRADUALLY WEAKENING OF WIND SPEEDS OCCURRING THIS EVENING AND OVERNIGHT. KSZ012-024-026-037>040-054>056-058-059-062300- /O.CON.KTOP.WI.Y.0009.000000T0000Z-100906T2300Z/ BROWN-JACKSON-JEFFERSON-MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON- OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...HIAWATHA...TOPEKA...LAWRENCE... EMPORIA...OTTAWA 1113 AM CDT MON SEP 6 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING. * TIMING...THROUGH 6 PM CDT. * WINDS...SOUTH TO SOUTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS NEAR 45 MPH. * IMPACTS...DRIVING WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS MAY BE BLOWN ABOUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. && $$ ANGLE
068 WWUS73 KTOP 062023 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 323 PM CDT MON SEP 6 2010 ...A WIND ADVISORY CONTINUES THROUGH 6 PM CDT... .STRONG SOUTHERLY WINDS RANGING FROM 30 TO 35 MPH WITH GUSTS NEAR 45 MPH WILL OCCUR THROUGH 6 PM. DEEPENING LOW PRESSURE IN THE PLAINS AND STRONGER WINDS ALOFT MIXING DOWN TO THE SURFACE WILL PRODUCE THE STRONG AND GUSTY WINDS. A COLD FRONT WILL MOVE THROUGH NORTHEAST KANSAS THIS AFTERNOON AND TONIGHT TURNING THE WINDS TO THE NORTHWEST WITH A GRADUALLY WEAKENING OF WIND SPEEDS OCCURRING THIS EVENING AND OVERNIGHT. KSZ012-024-026-037>040-054>056-058-059-062300- /O.CON.KTOP.WI.Y.0009.000000T0000Z-100906T2300Z/ BROWN-JACKSON-JEFFERSON-MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON- OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...HIAWATHA...TOPEKA...LAWRENCE... EMPORIA...OTTAWA 323 PM CDT MON SEP 6 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING. * TIMING...THROUGH 6 PM CDT. * WINDS...SOUTH TO SOUTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS NEAR 45 MPH. * IMPACTS...DRIVING WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS MAY BE BLOWN ABOUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. && $$ ANGLE
948 WWUS73 KTOP 062301 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 601 PM CDT MON SEP 6 2010 KSZ012-024-026-037>040-054>056-058-059-070015- /O.EXP.KTOP.WI.Y.0009.000000T0000Z-100906T2300Z/ BROWN-JACKSON-JEFFERSON-MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON- OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...HIAWATHA...TOPEKA...LAWRENCE... EMPORIA...OTTAWA 601 PM CDT MON SEP 6 2010 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS HAVE DECREASED JUST AHEAD OF A COLD FRONT MOVING THROUGH THE AREA. THUS THE WINDS ADVISORY HAS BEEN ALLOWED TO EXPIRE. WINDS WILL SHIFT TO THE NORTHWEST WITH GUSTS NEAR 30 MPH BEHIND THE COLD FRONT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at Sep 5, 11:58 PM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, Sep 5, 11:58 PM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 1158 PM CDT SUN SEP 5 2010 .UPDATE... UPDATED FOR 06 UTC AVIATION. && .DISCUSSION... SEE PREVIOUS DISCUSSION. && .AVIATION... MINOR WAVES MOVING ALONG THE KANSAS AND NEBRASKA BORDER WILL BRING SOME MID CLOUDS ALONG WITH SOME LIGHT SHOWERS WITH CLOUD BASES AROUND 10 KFT. STRONG PRESSURE GRADIENT WILL CONTINUE TO KEEP LOWER BOUNDARY LAYER MIXED AND WINDS GUSTY UNTIL JUST PRIOR TO FRONTAL PASSAGE. A FRONTAL BOUNDARY WILL MOVE INTO THE TAF SITES IN THE 21Z- 23Z PERIOD AND SHIFT THE WINDS TO THE WEST. ISOLATED TSRA WILL BE NEAR THE SITES AFTER 21Z MON TIL AROUND 02Z TUESDAY. MENTIONED JUST CB FOR NOW. 53 && .PREV DISCUSSION... /ISSUED 301 PM CDT SUN SEP 5 2010/ DISCUSSION... SHORT TERM (TONIGHT THROUGH MONDAY)... STRONG AND GUSTY SOUTH TO SOUTHWEST WIND IS THE SHORT TERM FORECAST HIGHLIGHT. SURFACE LOW PRESSURE WILL DEEPEN OVER WESTERN AND CENTRAL NEBRASKA IN RESPONSE TO HEIGHT FALLS ALOFT WITH THE PACIFIC NORTHWEST UPPER TROUGH DIGGING INTO THE HIGH PLAINS. THE PRESSURE GRADIENT WILL FURTHER TIGHTEN WITH THE 850 MB LOW LEVEL JET INCREASING LATE TONIGHT TO OVER 50 KNOTS. MIXING WILL PRODUCE SURFACE WINDS OF 20 TO 30 MPH WITH OCCASIONAL GUSTS NEAR 40 MPH AT TIMES. FOR LOW TEMPERATURES...HAVE OPTED FOR THE WARM SIDE OF GUIDANCE. A COLD FRONT MOVING THROUGH NORTH CENTRAL AND NORTHEAST KANSAS MONDAY AFTERNOON INTO MONDAY EVENING WILL BRING A WIND SHIFT TO THE NORTHWEST WITH SURFACE WINDS REMAINING NEAR 20 MPH WITH STRONGER GUSTS. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE WITH THE FRONTAL PASSAGE MONDAY AFTERNOON. CONVECTION THAT DOES FORM IS EXPECTED TO BE ELEVATED WITH DRY SOUTHWEST FLOW NEGATING DEEPER LOW LEVEL MOISTURE RETURN. WHILE BULK 0-6 KM SHEAR WILL BE STRONG...INSTABILITY WILL BE LIMITED (MU CAPES LESS THAN 1000 J/KG) DUE TO LIMITED LOW LEVEL MOISTURE. THUS...THE RISK OF SEVERE THUNDERSTORMS OVER THE HOLIDAY REMAINS LOW. FOR HIGH TEMPERATURES... WENT ON THE WARM SIDE OF GUIDANCE. ANGLE LONG TERM (TUESDAY THROUGH SATURDAY)... LATE MON NIGHT-TUE NIGHT: STOUT SHORTWAVE TROUGH WILL EJECT INTO THE UPPER MISSISSIPPI VALLEY MONDAY NIGHT AS AN ASSOCIATED COLD FRONT EXITS THE CWA LATE MONDAY EVENING. PRIOR TO THE FRONTAL PASSAGE...SCT TSRA WILL BE POSSIBLE AS STRONG CONVERGENCE/UPPER ASCENT MAY BE SUFFICIENT TO INITIATE/CONTINUE CONVECTION ALBEIT LIMITED ENVIRONMENTAL MOISTURE WILL LIMIT COVERAGE/OVERALL INTENSITY. PRECIPITATION CHANCES WILL END BY MIDNIGHT TUESDAY MORNING WITH DRIER/COOLER AIR ADVECTING INTO THE AREA. SFC HIGH PRESSURE WILL BUILD INTO THE CENTRAL PLAINS ON TUESDAY WITH COOLER AFTERNOON READINGS IN THE LOWER 80S...DESPITE MOSTLY SUNNY SKIES. THE AFOREMENTIONED SFC FRONTAL BOUNDARY WILL HAVE STALLED ACROSS FAR SOUTHERN KANSAS OR NORTHERN OKLAHOMA DURING THE DAY TUESDAY. AS HIGH PRESSURE SLIDES OFF TO THE EAST AND A LEE TROUGH BECOMES ESTABLISHED OVER THE HIGH PLAINS TUESDAY NIGHT...THIS FEATURE WILL BEGIN TO LIFT BACK NORTH UPON INCREASING H85 FLOW PERPENDICULAR TO THE BOUNDARY. ELEVATED CONVECTION WILL BE POSSIBLE ALONG/JUST NORTH OF THE BOUNDARY TUE NIGHT. WED-THU: HEIGHTS BEGIN TO RISE ON WEDNESDAY AS THE PATTERN OVER THE CONUS BEGINS TO AMPLIFY IN ADVANCE OF THE NEXT UPPER TROUGH OVER THE INTERMOUNTAIN WEST. GREATER UNCERTAINTY TO CONVECTIVE FORECAST DEVELOPS BY MID WEEK. WITH FRONTAL BOUNDARY NEAR/JUST NORTH OF THE CWA...INCREASING SUBTROPICAL MOISTURE...AND HINTS OF A REMNANT TROPICAL LOW PRESSURE MOVING TOWARDS THE CWA FROM SOUTHERN TEXAS...MENTION OF SLIGHT CHANCES OF CONVECTION SEEM WARRANTED ATTM WED INTO THU. BEHAVIOR OF BOUNDARY AND TROPICAL LOW WILL HAVE PROFOUND PRECIP PROB CONSEQUENCES DURING THIS PERIOD...MAKING THIS HIGHLY VARIABLE. THE NEXT STRONG UPPER TROUGH WILL MOVE ACROSS THE NORTHERN/CENTRAL PLAINS ON FRIDAY. INCREASING ASCENT...SUFFICIENT MOISTURE AND A COLD FRONT WILL PROVIDE CHANCES OF TSRA OVER THE CWA FRI-FRI NIGHT. UNCERTAINTY EXISTS WITH THE PROGRESSIVE NATURE OF THE SFC BOUNDARY AND ITS POSITION RELATIVE TO THE CWA OVER THE WEEKEND. CERTAINLY POSSIBLE BOUNDARY WILL STALL/MOVE BACK NORTH DURING THIS PERIOD AS UPPER FLOW BECOMES ZONAL AND LEE TROUGH FORMS OVER THE HIGH PLAINS...PAINTING A SCENARIO OF ADDITIONAL PRECIPITATION CHANCES. CURRENTLY WENT CONSERVATIVE WITH POPS IN FORECAST PACKAGE DURING FAR EXTENDED BUT WOULD NEED TO ACCOUNT FOR ABOVE SCENARIO IF TRENDS PERSIST OVER THE NEXT DAY OR SO. BLAIR && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Sep 5, 2:52 PM CDT, 12 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 252 PM CDT SUN SEP 5 2010 KSZ008>012-020>024-026-034>040-054>056-058-059-062000- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 252 PM CDT SUN SEP 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...THRU TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG AND GUSTY SOUTH TO SOUTHWESTERLY WINDS WILL DEVELOP AHEAD OF A COLD FRONT ON LABOR DAY. WINDS GUSTING TO NEAR 40 MPH WILL OCCUR AT TIMES ON LABOR DAY. ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE LATE MONDAY AFTERNOON INTO MONDAY NIGHT ALONG AND BEHIND A COLD FRONT. THERE WILL ALSO BE A CHANCE FOR THUNDERSTORMS TUESDAY NIGHT INTO THURSDAY AS AN UPPER LEVEL DISTURBANCE AND WARM FRONT MOVE ACROSS THE AREA. ANOTHER CHANCE FOR THUNDERSTORMS IS EXPECTED WITH THE APPROACH AND PASSAGE OF ANOTHER COLD FRONT FRIDAY INTO FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL NOT BE NEEDED TONIGHT. ANGLE/BLAIR
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.